Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 136, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 18, 2021, 4:27 PM CDT for 6 counties in Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 4:27 PM CDT (21:27 UTC)
- Expired
- May 18, 2021, 5:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX, Gonzales County, TX, Lee County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 2:29 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -595 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
268
WUUS54 KEWX 182127
SVREWX
TXC021-055-149-177-287-453-182230-
/O.NEW.KEWX.SV.W.0136.210518T2127Z-210518T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
427 PM CDT Tue May 18 2021
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Caldwell County in south central Texas...
Southeastern Travis County in south central Texas...
Bastrop County in south central Texas...
Northeastern Gonzales County in south central Texas...
Northwestern Lee County in south central Texas...
Southwestern Fayette County in south central Texas...
* Until 530 PM CDT.
* At 427 PM CDT, severe thunderstorms were located along a line
extending from Austin Bergstrom Int Airport to near Palmeto State
Park, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Austin, Lockhart, Elgin, Bastrop, Luling, Smithville, Austin
Bergstrom Int Airport, Waelder, Mustang Ridge, Niederwald, Camp
Swift, Circle D-KC Estates, Cedar Creek, Rosanky, Paige, Muldoon,
Cistern, Wyldwood, Palmeto State Park and Hornsby Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 2959 9758 3001 9772 3003 9771 3004 9773
3021 9779 3046 9714 2974 9696
TIME...MOT...LOC 2127Z 237DEG 29KT 3019 9770 2965 9752
HAIL...1.00IN
WIND...60MPH
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:07 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 18, 3:07 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 307 PM CDT Tue May 18 2021 .SHORT TERM (Tonight through Wednesday Night)... Convection is growing stronger as an outflow boundary moves into our CWA. We expect showers and thunderstorms to become more widespread this afternoon and we have issued a Tornado Watch for most of the eastern half of South Central Texas. There may be sufficient low level shear to produce a few tornadoes this afternoon and evening. The upper level low we've been watching for the past few days will move into West Texas tonight and then northeastward to the central Plains. The low levels remain warm and very moist. Rain chances remain high through the short term period. Beyond the Tornado Watch we will continue to have a chance for some storms to be strong to severe with ample instability and deep layer shear. PW values will also be high and locally heavy rainfall will be possible. Models are especially bullish for strong storms and heavy rain Wednesday. The most likely area for heavy rain will be the eastern half of the forecast area. Rainfall totals through Wednesday night will be two to four inches with isolated totals to six inches possible. The highest totals will be east of I-35/I-37. The Flash Flood Watch continues. && .LONG TERM (Thursday through Tuesday)... As the first upper trough moves away from Texas, another will move onto the West Coast. This will keep rain chances high Thursday over the eastern half of the CWA. An additional 1/2 to one inch of rain is possible during the day. The rain chances will decrease Thursday night, but not end. The heavy rain threat will end as the deep moisture moves farther to the east. The second upper trough will drop down through the west and keep Texas under southwesterly flow. Shortwave troughs moving through this pattern will generate showers and thunderstorms at times through the weekend. The high moisture plume with PW values around 2.0 inches will move back over our CWA and we could see another round of locally heavy rain over the weekend. For the start of next week an upper ridge will push in from the east and force any rain chances to the western part of our CWA. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 77 66 80 69 / 80 90 70 60 40 Austin Bergstrom Intl Airport 68 78 65 80 68 / 80 90 70 60 40 New Braunfels Muni Airport 69 78 66 82 69 / 60 90 60 50 30 Burnet Muni Airport 66 75 64 79 66 / 70 80 50 40 30 Del Rio Intl Airport 70 83 67 87 70 / 30 50 10 - 10 Georgetown Muni Airport 67 75 65 79 68 / 80 90 70 60 40 Hondo Muni Airport 69 79 64 83 68 / 50 90 40 30 20 San Marcos Muni Airport 68 78 65 81 68 / 70 90 60 50 30 La Grange - Fayette Regional 73 80 68 81 71 / 70 100 80 70 40 San Antonio Intl Airport 69 77 66 81 69 / 50 90 50 40 30 Stinson Muni Airport 71 79 67 82 69 / 50 90 50 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Travis-Williamson-Wilson. && Short-Term/Aviation...05/Oaks Long-Term...05 Decision Support...Platt/17
Hazardous weather outlook, May 18, 3:54 AM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 354 AM CDT Tue May 18 2021 TXZ171>173-183>194-202>209-217>225-228-190900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 354 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are expected this afternoon and evening, with large hail and damaging winds possible. Very heavy rainfall is expected with any storms that form. All of South- Central Texas is within a Slight Risk (Level 2 of 5) for severe storms Tuesday afternoon and evening. A flash flood watch is also in effect for the eastern half of South-Central Texas...or along and east of a line from Mountain Home to Dilley. The heavy rain threat will greatly increase this evening as storms organize out west and move through the region late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several rounds of showers and thunderstorms are possible through the week, especially Wednesday through Thursday. Thunderstorms could be strong to severe at times, and there is a Marginal Risk (Level 1 of 5) for severe storms Wednesday for most of South- Central Texas. A flash flood watch is in effect east of a Mountain Home to Dilley line through 1 PM CDT Thursday. Daily rainfall amounts of 1 to 4 inches are possible, and portions of Central Texas could end up with multiple day rainfall totals up to 10 inches. These heavy rainfall totals will likely send some area rivers and streams into minor or moderate flood stages. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and/or flash flooding to the National Weather Service.
In the hours before
Special weather statement, May 18, 2:38 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
238 PM CDT Tue May 18 2021
TXZ190-191-205>207-182045-
Guadalupe TX-Comal TX-Bexar TX-Blanco TX-Hays TX-
238 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HAYS...WEST CENTRAL
GUADALUPE...SOUTHEASTERN BLANCO...NORTHEASTERN BEXAR AND COMAL
COUNTIES UNTIL 345 PM CDT...
At 238 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Blanco to Smithson Valley to Hollywood Park.
Movement was northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Universal City, Live
Oak, Selma, Dripping Springs, Wimberley, Blanco, San Antonio Int
Airport, Canyon Lake Dam, Randolph AFB, Canyon Lake, Alamo Heights,
Windcrest, Bulverde, Garden Ridge, Hollywood Park and Olmos Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 3003 9801 2958 9808 2946 9857 2978 9842
2991 9844 2994 9842 2999 9846 3011 9848
3029 9807
TIME...MOT...LOC 1938Z 234DEG 19KT 3009 9840 2983 9836 2957 9847
MOSpecial weather statement, May 18, 3:04 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
304 PM CDT Tue May 18 2021
TXZ207-221-182045-
Guadalupe TX-Wilson TX-
304 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE AND NORTH
CENTRAL WILSON COUNTIES UNTIL 345 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sutherland Springs, or near Floresville, moving north at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Stockdale, La Vernia, New Berlin, Sutherland Springs and Zuehl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 2917 9817 2940 9817 2944 9814 2945 9812
2948 9812 2948 9813 2949 9814 2948 9816
2950 9817 2946 9784 2915 9800
TIME...MOT...LOC 2002Z 189DEG 17KT 2921 9809
PLATTLocal storm report, May 18, 3:27 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 3 WNW NEW BRAUNFELS 29.72N 98.16W
05/18/2021 E1.25 INCH COMAL TX NWS EMPLOYEE
QUARTERS AND LARGER SIZED HAIL ON THE WEST
SIDE OF NEW BRUANFELS FROM AN NWS EMPLOYEE.
&&
AATLocal storm report, May 18, 3:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND GST 5 WNW GERONIMO 29.70N 98.04W
05/18/2021 E66 MPH GUADALUPE TX ASOS
66 MPH WIND GUSTS REPORTED BY THE NEW
BRAUNFELS ASOS. PEA TO DIME SIZED WIND
DRIVEN HAIL.
&&
AATSpecial weather statement, May 18, 3:59 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
359 PM CDT Tue May 18 2021
TXZ207-223-182145-
Guadalupe TX-Gonzales TX-
359 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GUADALUPE AND
NORTHWESTERN GONZALES COUNTIES UNTIL 445 PM CDT...
At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Luling to Nixon. Movement was east at 25
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Gonzales, Nixon, Kingsbury, Palmeto State Park, Leesville, Oak
Forest, Ottine, Belmont, Bebe, Wrightsboro, Cost and Monthalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 2931 9750 2927 9778 2935 9786 2937 9784
2938 9786 2963 9783 2965 9763 2964 9763
2964 9760 2963 9759 2966 9755 2967 9744
TIME...MOT...LOC 2059Z 258DEG 21KT 2962 9771 2929 9779
MOLocal storm report, May 18, 4:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 1 SSE KYLE 29.97N 97.86W
05/18/2021 E1.00 INCH HAYS TX TRAINED SPOTTER
QUARTER HAIL REPORTED IN KYLE WITH HEAVY
RAINFALL.
&&
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 26 min |
| May 17, 7:46 PM CDT | Special Weather Statement | EWX | Dimmit | 44 min |
| May 17, 8:44 PM CDT | Special Weather Statement | EWX | Dimmit | 46 min |
| May 17, 9:36 PM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 3 hr |
| May 17, 9:40 PM CDT | Special Weather Statement | EWX | Dimmit | 50 min |
| May 17, 10:10 PM CDT | Special Weather Statement | EWX | Frio | 50 min |
| May 17, 10:39 PM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Zavala | 2 hr |
| May 17, 10:47 PM CDT | Special Weather Statement | EWX | Dimmit | 28 min |
| May 18, 9:56 AM CDT | Special Weather Statement | EWX | Real | 49 min |
| May 18, 10:29 AM CDT | Special Weather Statement | EWX | Kerr | 46 min |
| May 18, 11:35 AM CDT | Special Weather Statement | EWX | Real | 55 min |
| May 18, 11:58 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real, Val Verde | 5 hr |
| May 18, 12:54 PM CDT | Special Weather Statement | EWX | Bandera, Gillespie, Kendall | 51 min |
| May 18, 1:29 PM CDT | Special Weather Statement | EWX | Blanco, Kendall | 46 min |
| May 18, 1:51 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Comal, Kendall | 54 min |
| May 18, 2:01 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Medina | 3 hr |
| May 18, 2:38 PM CDT | Special Weather Statement | EWX | Comal, Hays | 67 min |
| May 18, 2:46 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| May 18, 2:46 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 59 min |
| May 18, 3:04 PM CDT | Special Weather Statement | EWX | Wilson | 41 min |
| May 18, 3:35 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe | 55 min |
| May 18, 3:36 PM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Wilson | 3 hr |
| May 18, 3:40 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Hays, Travis | 65 min |
| May 18, 3:59 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| May 18, 3:59 PM CDT | Special Weather Statement | EWX | Gonzales | 46 min |
| May 18, 4:24 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 66 min |
| May 18, 4:39 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 66 min |
| May 18, 4:48 PM CDT | Tornado Warning | EWX | Lavaca | 27 min |
| May 18, 5:03 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| May 18, 5:15 PM CDT | Special Weather Statement | EWX | Wilson | 45 min |
| May 18, 5:21 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| May 18, 5:28 PM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| May 18, 5:29 PM CDT | Special Weather Statement | EWX | Frio | 46 min |
| May 18, 5:31 PM CDT | Special Weather Statement | EWX | Lee | 44 min |
| May 18, 5:35 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| May 18, 5:39 PM CDT | Special Weather Statement | EWX | Fayette | 51 min |
| May 18, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 24 min |
| May 18, 6:06 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 3 hr |
| May 18, 6:14 PM CDT | Tornado Warning | EWX | Fayette | 31 min |
| May 18, 6:26 PM CDT | Tornado Warning | EWX | Fayette | 34 min |
| May 18, 6:39 PM CDT | Tornado Warning | EWX | Lavaca | 51 min |
| May 18, 6:41 PM CDT | Tornado Warning | EWX | Fayette | 34 min |
| May 18, 6:44 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales, Lavaca | 8 hr |
| May 18, 6:53 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Lavaca, Wilson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.